Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 7:26 AM CST for 10 counties in Tennessee. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 7:26 AM CST (13:26 UTC)
- Expired
- Mar 1, 2017, 8:00 AM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cannon County, TN, Clay County, TN, DeKalb County, TN, Jackson County, TN, Macon County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 7:30 AM CST | TSTM WND DMG | 7 N Walterhill, TN | TREES BLOWN DOWN AT FARM ON VESTA ROAD JUST EAST OF MOCCASIN LANE |
| Mar 1, 7:38 AM CST | TORNADO | 3 Wsw Watertown, TN | A HIGH END EF1 TORNADO TOUCHED DOWN JUST WEST OF WATERTOWN AND CONTINUED ENE ACROSS THE NORTHERN FRINGES OF TOWN. ONE HOME SUFFERED SIGNIFICANT DAMAGE ON COMMERCE ROAD...BUT THE GARAGE WAS NOT APPROPRIATELY ATTACHED TO THE FOUNDATION. TWO TVA WOODEN HIGH TRANS |
| Mar 1, 7:42 AM CST | TSTM WND DMG | 2 Ne Watertown, TN | LOCAL FIRE DEPARTMENT REPORTED STORM DAMAGE ON THE 1800 BLOCK HOLMES GAP ROAD. TIME ESTIMATED BY RADAR. |
| Mar 1, 7:44 AM CST | TSTM WND DMG | 1 Se Watertown, TN | A LARGE SWATH OF 75-80 MPH STRAIGHT LINE WINDS WAS OBSERVED SOUTH OF THE TORNADO TRACK IN WATERTOWN...MAINLY ALONG AND SOUTH OF HIGHWAY 70. THESE WINDS WERE BELIEVED TO BE FROM THE REAR FLANK DOWNDRAFT ASSOCIATED WITH THE TORNADIC STORM. SEVERAL TREES WERE SNA |
| Mar 1, 7:47 AM CST | TSTM WND DMG | 1 N Lafayette, TN | DAMAGE TO METAL ROOF AT DT MCCALLS IN LAFAYETTE |
| Mar 1, 7:51 AM CST | TORNADO | 4 Ne Alexandria, TN | AN EF1 TORNADO TOUCHED DOWN SW OF HICKMAN JUST N OF POTTER RD. A 1930S ERA HOME BEING USED AS A STORAGE BUILDING WAS COMPLETELY DESTROYED WEST OF KYLE HOLLOW LN WITH CONTENTS BLOWN UP TO 150 YARDS AWAY. TWO HOMES ON JENKINS HILL RD SUFFERED MINOR DAMAGE AND A |
| Mar 1, 8:00 AM CST | TSTM WND DMG | 6 Se Gordonsville, TN | SOCIAL MEDIA POST OF ROOF AND PORCH DAMAGE TO A TRAILER ON NIXON VALLEY ROAD IN THE LANCASTER COMMUNITY. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 4:57 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
430 WUUS54 KOHX 011326 SVROHX TNC015-027-041-087-111-149-159-165-169-189-011400- /O.NEW.KOHX.SV.W.0014.170301T1326Z-170301T1400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 726 AM CST WED MAR 1 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Smith County in Middle Tennessee... Western De Kalb County in Middle Tennessee... Central Rutherford County in Middle Tennessee... Northwestern Jackson County in Middle Tennessee... Eastern Sumner County in Middle Tennessee... Wilson County in Middle Tennessee... Northwestern Clay County in Middle Tennessee... Macon County in Middle Tennessee... Trousdale County in Middle Tennessee... Northern Cannon County in Middle Tennessee... * Until 800 AM CST * At 726 AM CST, severe thunderstorms were located along a line extending from 7 miles northwest of Westmoreland to near Murfreesboro, moving east at 70 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Murfreesboro, Gallatin, Lebanon, Lafayette, Carthage, Hartsville, Smyrna, Westmoreland, Watertown, Gordonsville, Red Boiling Springs, Walterhill, Hickman, South Carthage, Alexandria, Dowelltown, Liberty, Auburntown, Pleasant Shade and Bledsoe Creek State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Intense thunderstorm lines can produce brief tornadoes and widespread significant wind damage. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. These storms may cause serious injury and significant property damage. && A tornado watch remains in effect until 1000 AM CST for Middle Tennessee. LAT...LON 3662 8575 3587 8587 3577 8654 3665 8636 TIME...MOT...LOC 1326Z 265DEG 63KT 3666 8631 3582 8648 HAIL...0.75IN WIND...60MPH $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:14 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 1, 6:14 AM CST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 614 AM CST Wed Mar 1 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to mention tornado watch 53 thru 01/16Z for entire mid state. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Simply, prefrontal squall line developed and raced out ahead of sfc cold front, i.e. the 00Z EURO solution strikes back, and is actually verifying the best now. && .AVIATION... 12Z TAF DISCUSSION. A band of strong to severe thunderstorms will move eastward near 60kt across Mid Tn this morning. Wind gusts in excess of 40kt are expected with the storms at all sites, with locally severe gusts over 60kt, and hail is likely. Isolated tornadoes are possible. Main time for storms at CKV will be 12Z-14Z, for BNA 13Z-15Z, and for CSV 15Z-18Z. Mainly MVFR conditions will be observed, but brief IFR with the TSRA. Improvement to VFR will occur at all sites by evening as winds become northwest with a frontal passage. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Mar 1, 5:28 AM CST, 1 hour 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 528 AM CST Wed Mar 1 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-021100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 528 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A line of showers and thunderstorms, of which some of the thunderstorms within and possible just ahead of this line could reach strong to severe thresholds, will move across Middle Tennessee this morning. With any strong to severe thunderstorms that do occur, damaging winds will be the main concern, although large hail, the formation of a few tornadoes, and brief heavy rainfall from the stronger showers and thunderstorms resulting in localized minor flooding could also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through the morning hours today. 31
In the hours before
Special weather statement, Mar 1, 5:27 AM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
527 AM CST WED MAR 1 2017
TNZ005-006-023>025-056-057-011215-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
527 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...WESTERN
MONTGOMERY...STEWART...HOUSTON...NORTHERN PERRY...HUMPHREYS AND
CENTRAL HICKMAN COUNTIES UNTIL 615 AM CST...
At 524 AM CST, Doppler radar was tracking strong to severe
thunderstorms in west Tennessee, along a line extending from near
Sedalia to near Blue Goose. Movement was east at 65 mph.
Damaging winds are expected with these storms as they move into
Middle Tennessee beginning around 600 AM CST. Large hail will be
possible, and isolated tornadoes may occur. Warnings will likely be
issued as the storms approach.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, Dover, Erin, Clarksville, New
Johnsonville, McEwen, Tennessee Ridge, Hurricane Mills, Big Rock,
Charlotte, Lobelville, Vanleer, Cumberland City, Slayden, Palmyra,
Bucksnort and Houston County Airport.
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8735 3569 8738
3569 8803 3573 8803 3577 8798 3592 8793
3594 8793 3595 8801 3597 8802 3605 8799
3613 8792 3617 8792 3622 8795 3631 8796
3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1124Z 268DEG 59KT 3665 8866 3575 8864
13Local storm report, Mar 1, 6:38 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND GST 8 SW DICKSON 35.99N 87.49W
03/01/2017 M65 MPH DICKSON TN TRAINED SPOTTER
MEASURED WIND GUSTS OF 60 TO 65 MPH AND HALF INCH HAIL.
&&
EVENT NUMBER OHX1700087
FBORDENLocal storm report, Mar 1, 6:51 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TSTM WND DMG 6 NNE DOVER 36.56N 87.79W
03/01/2017 STEWART TN 911 CALL CENTER
911 REPORTED A FEW FREES DOWN ON JOINER HOLLOW ROAD.
&&
EVENT NUMBER OHX1700088
FBORDENLocal storm report, Mar 1, 7:09 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL FRANKLIN 35.93N 86.84W
03/01/2017 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
ONE INCH HAIL REPORT IN FRANKLIN.
&&
EVENT NUMBER OHX1700089
FBORDENLocal storm report, Mar 1, 7:17 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
717 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HAIL 9 SSW BURNS 35.92N 87.35W
03/01/2017 E1.00 INCH HICKMAN TN PUBLIC
PICTURE OF 1 INCH FROM PUBLIC VIA SOCIAL MEDIA.
&&
EVENT NUMBER OHX1700090
FBORDENLocal storm report, Mar 1, 7:23 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
723 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM TSTM WND DMG 5 SSW FAIRVIEW 35.90N 87.14W
03/01/2017 WILLIAMSON TN PUBLIC
WEB SPOTTER REPORT OF FENCE BLOWN APART AND TREES DOWN.
&&
EVENT NUMBER OHX1700091
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:02 PM CST | Tornado Warning | OHX | Stewart | 23 min |
| Mar 1, 5:27 AM CST | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Mar 1, 5:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 36 min |
| Mar 1, 6:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 41 min |
| Mar 1, 6:24 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 3 more | 36 min |
| Mar 1, 6:26 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more | 35 min |
| Mar 1, 7:03 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Mar 1, 7:28 AM CST | Tornado Warning | OHX | Smith, Wilson | 32 min |
| Mar 1, 7:49 AM CST | Tornado Warning | OHX | Clay, Macon | 26 min |
| Mar 1, 7:52 AM CST | Tornado Warning | OHX | DeKalb, Putnam, Smith | 23 min |
| Mar 1, 7:58 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Overton and 5 more | 32 min |
| Mar 1, 8:12 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Mar 1, 8:17 AM CST | Special Weather Statement | OHX | Lewis | 28 min |
| Mar 1, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 25 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 36 min |
| Mar 1, 8:45 AM CST | Special Weather Statement | OHX | Lewis | 45 min |
| Mar 1, 9:42 AM CST | Special Weather Statement | OHX | Hickman, Lewis | 33 min |
| Mar 1, 9:46 AM CST | Special Weather Statement | OHX | Cannon, Rutherford | 44 min |
| Mar 1, 9:57 AM CST | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 1, 10:18 AM CST | Special Weather Statement | OHX | Cannon, White | 42 min |
| Mar 1, 10:18 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Mar 1, 10:22 AM CST | Special Weather Statement | OHX | Marshall | 38 min |
| Mar 1, 10:35 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 1, 10:59 AM CST | Special Weather Statement | OHX | Marshall | 46 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 1, 11:27 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 48 min |
| Mar 1, 11:43 AM CST | Special Weather Statement | OHX | Bedford, Coffee | 47 min |
| Mar 1, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Mar 1, 12:18 PM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Mar 1, 12:42 PM CST | Special Weather Statement | OHX | Grundy | 33 min |
| Mar 1, 12:46 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.